Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes mood swings after increased combipatch dose?

I was on the lower dose of the Combipatch for about 2 months and was switched to the higher dose (.05/.25) because of breakthrough bleeding. I m now finding that I have more bouts of mood swings -- get my feelings hurt quite frequently and feel not needed. Can this higher dose be associated with that? Also I noticed that the break through bleeding was common with the patch for awhile -- so not sure why my Dr. changed me so quickly. She also has not personally checked my hormone levels.
Fri, 8 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi,

Mood swings are quite common with Combipatch due to the hormones that it releases. So, the symptoms explained by you are related to it only. You may continue with it as long as these are bearable.

Along with that, breakthrough bleeding is also common with Combipatch. However, its intensity and rate decrease with the continuous use of it. This is the reason that your doctor increased the dose.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Maninder, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having off and on dizziness. Once spinning (vertigo) went on for at least two hours but only that once, I believe. I was using TOBI in a nebulizer and the Combipatch hormone replacement therapy. I believed the TOBI was making me dizzy (still think it had something to do with it or made it worse) so I stopped using it. The dizziness went away. Then I started getting dizzy again and stopped using the Combipatch. The dizziness went away. I was convinced that one or both were the cause but now that I have been off both (the TOBI for 6 weeks and the Combipatch for 2, I am dizzy again and it hasn t gone away for 3 days. I have an appointment to have an ear test at the ENT office on Monday. I hope he can still do the test if I m dizzy. I really want to find out what this is. I feel terrible. almost like when an infection is coming on, but that could just be because this dizziness is so horrible. What do you think? I just hope I find a cause quickly. Being off the hormones (to make sure the medication wasn t effecting my dizziness) is bringing on a host of symptoms that the hormones were treating. Not using my nebulizer is not good either . Sorry for going on and on .

doctor1 MD

Hi my name is Fern and I m using Combipatch 0.05mg/0.25 2 times weekly - yesterday I started spotting of blood when I go to the restroom and wipe myself and today I have a little more blood I have to wear a pad is this normal taking this medicine. Worried

doctor1 MD

I am gaining weight , and wondering if any of these meds im presently taking could be the because I walk and eat 2 meals a day plus a snack, no cold drinks sweets maybe 2 time a week. small portions of food, lipotol clonamepham 3 mg apap/caffine 5/30/40 doxepin 25mg....neurology recommend this for migraines lizness 75mg combipatch , 0.5mg - .14 ambian cr telmisartan 49 mg neurologist prescribed this for miagrain treatment nexium 40 mg

Recent questions on  Combipatch

doctor1 MD

I was on the lower dose of the Combipatch for about 2 months and was switched to the higher dose (.05/.25) because of breakthrough bleeding. I m now finding that I have more bouts of mood swings -- get my feelings hurt quite frequently and feel not needed. Can this higher dose be associated with that? Also I noticed that the break through bleeding was common with the patch for awhile -- so not sure why my Dr. changed me so quickly. She also has not personally checked my hormone levels.

doctor1 MD

I am currently taking the combipatch that is 05/250 the dr has told me that my estrogen levels are good but my progestrone levels are too low after a blood test. She has prescribed prometrium 100 mg how much stronger is the prometrium than the progestrone in the patch? I had a complete hysterectomy in 2005 no ovaries

doctor1 MD

I have just started experiencing a throbbing pain in my uterus wall. It's been happening for about 3 days now. I use the combipatch and am worried by this

doctor1 MD

I have been having off and on dizziness. Once spinning (vertigo) went on for at least two hours but only that once, I believe. I was using TOBI in a nebulizer and the Combipatch hormone replacement therapy. I believed the TOBI was making me dizzy (still think it had something to do with it or made it worse) so I stopped using it. The dizziness went away. Then I started getting dizzy again and stopped using the Combipatch. The dizziness went away. I was convinced that one or both were the cause but now that I have been off both (the TOBI for 6 weeks and the Combipatch for 2, I am dizzy again and it hasn't gone away for 3 days. I have an appointment to have an ear test at the ENT office on Monday. I hope he can still do the test if I'm dizzy. I really want to find out what this is. I feel terrible. almost like when an infection is coming on, but that could just be because this dizziness is so horrible. What do you think? I just hope I find a cause quickly. Being off the hormones (to make sure the medication wasn't effecting my dizziness) is bringing on a host of symptoms that the hormones were treating. Not using my nebulizer is not good either . Sorry for going on and on
.

doctor1 MD

I was on climara pro for 6yrs dr quit practicing csuse of family illness went to hrr psrtner brief ly for 6 monthes put me on prempto 0.3/1.5 but changed dr had procedure on sprol 20 2013 have been on combi patch since surgery date for last two weeks

doctor1 MD

what is the best way to stop using the combipatch? I stopped cold XXXXXXX two days ago and I feel awful!